Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Numerical Mathematics

Editor-in-Chief: Hoppe, Ronald H. W. / Kuznetsov, Yuri

Managing Editor: Olshanskii, Maxim

Editorial Board Member: Benzi, Michele / Brenner, Susanne C. / Carstensen, Carsten / Dryja, M. / Feistauer, Miloslav / Glowinski, R. / Lazarov, Raytcho / Nataf, Frédéric / Neittaanmaki, P. / Bonito, Andrea / Quarteroni, Alfio / Guzman, Johnny / Rannacher, Rolf / Repin, Sergey I. / Shi, Zhong-ci / Tyrtyshnikov, Eugene E. / Zou, Jun / Simoncini, Valeria / Reusken, Arnold


IMPACT FACTOR 2015: 0.552
5-year IMPACT FACTOR: 2.203

SCImago Journal Rank (SJR) 2015: 2.152
Source Normalized Impact per Paper (SNIP) 2015: 3.045
Impact per Publication (IPP) 2015: 3.022

Mathematical Citation Quotient (MCQ) 2015: 1.17

149,00 € / $224.00 / £112.00*

Online
ISSN
1569-3953
See all formats and pricing
Select Volume and Issue

Issues

Analysis of two-scale finite volume element method for elliptic problem

V. Ginting

Department of Mathematics, Texas A&M University, College Station, TX 77843-3404

Citation Information: Journal of Numerical Mathematics jnma. Volume 12, Issue 2, Pages 119–141, ISSN (Online) 1569-3953, ISSN (Print) 1570-2820, DOI: 10.1515/156939504323074513, June 2004

In this paper we propose and analyze a class of finite volume element method for solving a second order elliptic boundary value problem whose solution is defined in more than one length scales. The method has the ability to incorporate the small scale behaviors of the solution on the large scale one. This is achieved through the construction of the basis functions on each element that satisfy the homogeneous elliptic differential equation. Furthermore, the method enjoys numerical conservation feature which is highly desirable in many applications. Existing analyses on its finite element counterpart reveal that there exists a resonance error between the mesh size and the small length scale. This result motivates an oversampling technique to overcome this drawback. We develop an analysis of the proposed method under the assumption that the coefficients are of two scales and periodic in the small scale. The theoretical results are confirmed experimentally by several convergence tests. Moreover, we present an application of the method to flows in porous media.

Key Words: Multiscale method,; finite volume element,; flow in porous media

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Daniel Elfverson, Victor Ginting, and Patrick Henning
Numerische Mathematik, 2015
[2]
Patrick Henning, Mario Ohlberger, and Ben Schweizer
Computational Geosciences, 2015, Volume 19, Number 1, Page 99
[3]
Frederico Furtado, Victor Ginting, Felipe Pereira, and Michael Presho
Transport in Porous Media, 2011, Volume 90, Number 3, Page 927
[4]
Hadi Hajibeygi, Dimitris Karvounis, and Patrick Jenny
Journal of Computational Physics, 2011, Volume 230, Number 24, Page 8729
[5]
M. Presho, A. Målqvist, and V. Ginting
Advances in Water Resources, 2010, Volume 33, Number 9, Page 1130
[6]
Hadi Hajibeygi and Patrick Jenny
Journal of Computational Physics, 2009, Volume 228, Number 14, Page 5129
[7]
Andreas Sandvin, Jan Martin Nordbotten, and Ivar Aavatsmark
Computational Geosciences, 2011, Volume 15, Number 3, Page 587
[8]
Y. Efendiev, T. Hou, and W. Luo
SIAM Journal on Scientific Computing, 2006, Volume 28, Number 2, Page 776

Comments (0)

Please log in or register to comment.